Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Dyson's crank distribution conjecture and its generalizations


Authors: Daniel Parry and Robert C. Rhoades
Journal: Proc. Amer. Math. Soc. 145 (2017), 101-108
MSC (2010): Primary 05A16, 05A17, 11P81, 11P82
DOI: https://doi.org/10.1090/proc/13222
Published electronically: July 25, 2016
MathSciNet review: 3565363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Bringmann and Dousse recently established a conjecture of Dyson dealing with the limiting asymptotics of the Andrews-Garvan crank statistic for integer partitions. This note presents a direct ``sieving'' technique to establish this conjecture. The technique readily yields the analogous result for Dyson's partition rank and all of Garvan's $ k$-rank statistics.


References [Enhancements On Off] (What's this?)

  • [1] George E. Andrews, On the theorems of Watson and Dragonette for Ramanujan's mock theta functions, Amer. J. Math. 88 (1966), 454-490. MR 0200258
  • [2] G. E. Andrews, F. J. Dyson, and R. C. Rhoades, On the distribution of the spt-crank, MDPI-Mathematics 2013, 1 (3), 76-88.
  • [3] George E. Andrews and F. G. Garvan, Dyson's crank of a partition, Bull. Amer. Math. Soc. (N.S.) 18 (1988), no. 2, 167-171. MR 929094, https://doi.org/10.1090/S0273-0979-1988-15637-6
  • [4] A. O. L. Atkin and P. Swinnerton-Dyer, Some properties of partitions, Proc. London Math. Soc. (3) 4 (1954), 84-106. MR 0060535
  • [5] Kathrin Bringmann and Jehanne Dousse, On Dyson's crank conjecture and the uniform asymptotic behavior of certain inverse theta functions, Trans. Amer. Math. Soc. 368 (2016), no. 5, 3141-3155. MR 3451872, https://doi.org/10.1090/tran/6409
  • [6] Kathrin Bringmann, Karl Mahlburg, and Robert C. Rhoades, Taylor coefficients of mock-Jacobi forms and moments of partition statistics, Math. Proc. Cambridge Philos. Soc. 157 (2014), no. 2, 231-251. MR 3254591, https://doi.org/10.1017/S0305004114000292
  • [7] Kathrin Bringmann and Ken Ono, The $ f(q)$ mock theta function conjecture and partition ranks, Invent. Math. 165 (2006), no. 2, 243-266. MR 2231957, https://doi.org/10.1007/s00222-005-0493-5
  • [8] Kathrin Bringmann and Ken Ono, Dyson's ranks and Maass forms, Ann. of Math. (2) 171 (2010), no. 1, 419-449. MR 2630043, https://doi.org/10.4007/annals.2010.171.419
  • [9] Persi Diaconis, Svante Janson, and Robert C. Rhoades, Note on a partition limit theorem for rank and crank, Bull. Lond. Math. Soc. 45 (2013), no. 3, 551-553. MR 3065024, https://doi.org/10.1112/blms/bds121
  • [10] J. Dousse and M. Mertens, Asymptotic Formulas for Partition Ranks, preprint.
  • [11] Leila A. Dragonette, Some asymptotic formulae for the mock theta series of Ramanujan, Trans. Amer. Math. Soc. 72 (1952), 474-500. MR 0049927
  • [12] F. J. Dyson, Some guesses in the theory of partitions, Eureka 8 (1944), 10-15. MR 3077150
  • [13] P. Erdös, On an elementary proof of some asymptotic formulas in the theory of partitions, Ann. of Math. (2) 43 (1942), 437-450. MR 0006749
  • [14] Paul Erdös and Joseph Lehner, The distribution of the number of summands in the partitions of a positive integer, Duke Math. J. 8 (1941), 335-345. MR 0004841
  • [15] Nathan J. Fine, Basic hypergeometric series and applications, Mathematical Surveys and Monographs, vol. 27, American Mathematical Society, Providence, RI, 1988. With a foreword by George E. Andrews. MR 956465
  • [16] Bert Fristedt, The structure of random partitions of large integers, Trans. Amer. Math. Soc. 337 (1993), no. 2, 703-735. MR 1094553, https://doi.org/10.2307/2154239
  • [17] F. G. Garvan, New combinatorial interpretations of Ramanujan's partition congruences mod $ 5,7$ and $ 11$, Trans. Amer. Math. Soc. 305 (1988), no. 1, 47-77. MR 920146, https://doi.org/10.2307/2001040
  • [18] F. G. Garvan, Combinatorial interpretations of Ramanujan's partition congruences, Ramanujan revisited (Urbana-Champaign, Ill., 1987) Academic Press, Boston, MA, 1988, pp. 29-45. MR 938958
  • [19] Frank G. Garvan, Generalizations of Dyson's rank and non-Rogers-Ramanujan partitions, Manuscripta Math. 84 (1994), no. 3-4, 343-359. MR 1291125, https://doi.org/10.1007/BF02567461
  • [20] G.H. Hardy and S. Ramanujan, Asymptotic Formulae in Combinatorial Analysis, Proceedings of the LMS $ XVII$ (1918).
  • [21] B. Kim, E. Kim, and J. Seo, Asymptotics for q-expansions involving partial theta functions, preprint.
  • [22] Karl Mahlburg, Partition congruences and the Andrews-Garvan-Dyson crank, Proc. Natl. Acad. Sci. USA 102 (2005), no. 43, 15373-15376 (electronic). MR 2188922, https://doi.org/10.1073/pnas.0506702102
  • [23] Renrong Mao, Asymptotic inequalities for $ k$-ranks and their cumulation functions, J. Math. Anal. Appl. 409 (2014), no. 2, 729-741. MR 3103192, https://doi.org/10.1016/j.jmaa.2013.07.057
  • [24] Ken Ono, Unearthing the visions of a master: harmonic Maass forms and number theory, Current developments in mathematics, 2008, Int. Press, Somerville, MA, 2009, pp. 347-454. MR 2555930
  • [25] H. Rademacher, A convergent series for the partition function $ p(n)$, Proc. Nat. Acad. Sci. USA, Vol. 23, No. 2, 78-84.
  • [26] G. Szekeres, Asymptotic distribution of partitions by number and size of parts, Colloqia Mathematica Societis János Bolyai 51. Number Theory, Budapest (Hungary), 1987.
  • [27] Matthias Waldherr, Asymptotics for moments of higher ranks, Int. J. Number Theory 9 (2013), no. 3, 675-712. MR 3043608, https://doi.org/10.1142/S1793042112501552
  • [28] M. Waldherr, Arithmetic and Asymptotic Properties of Mock Theta Functions and Mock Jacobi Forms. Ph.D. Thesis (Advisor: K. Bringmann), Universität zu Köln, (2012).
  • [29] Yuri Yakubovich, Ergodicity of multiplicative statistics, J. Combin. Theory Ser. A 119 (2012), no. 6, 1250-1279. MR 2915644, https://doi.org/10.1016/j.jcta.2012.03.002
  • [30] Don Zagier, Ramanujan's mock theta functions and their applications (after Zwegers and Ono-Bringmann), Astérisque 326 (2009), Exp. No. 986, vii-viii, 143-164 (2010). Séminaire Bourbaki. Vol. 2007/2008. MR 2605321
  • [31] S. Zwegers, Mock theta functions, Ph.D. Thesis (Advisor: D. Zagier), Universiteit Utrecht, (2002).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 05A16, 05A17, 11P81, 11P82

Retrieve articles in all journals with MSC (2010): 05A16, 05A17, 11P81, 11P82


Additional Information

Daniel Parry
Affiliation: Department of Mathematics, Drexel University, Philadelphia, Pennsylvania 19104
Email: dtp29@drexel.edu

Robert C. Rhoades
Affiliation: Center for Communications Research, 805 Bunn Drive, Princeton, New Jersey 08540
Email: rob.rhoades@gmail.com

DOI: https://doi.org/10.1090/proc/13222
Received by editor(s): March 5, 2014
Received by editor(s) in revised form: September 25, 2014, October 12, 2015, October 14, 2015, February 15, 2016, and March 25, 2016
Published electronically: July 25, 2016
Communicated by: Ken Ono
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society